Alert archive / California / High Wind Warnings in 2025
High Wind Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Dec 23, 2025, 4:56 AM PST. It took effect at Dec 23, 2025, 4:00 PM PST. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2025, 4:56 AM PST (12:56 UTC)
- In effect from
- Dec 23, 2025, 4:00 PM PST
- Expired
- Dec 25, 2025, 11:45 AM PST
- In force
- 44 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
611 WWUS76 KSTO 231256 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 456 AM PST Tue Dec 23 2025 CAZ015>019-066-067-240000- /O.UPG.KSTO.HW.A.0001.251224T0000Z-251227T0000Z/ /O.NEW.KSTO.HW.W.0002.251224T0000Z-251226T0000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Oroville, Marysville/Yuba City, Grass Valley, Chico, Sacramento, Stockton, Fairfield/Suisun, Modesto, Redding, Jackson, Red Bluff, and Paradise 456 AM PST Tue Dec 23 2025 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Carquinez Strait and Delta, Sacramento Valley, Motherlode, Northeast Foothills, and Northern San Joaquin Valley. * WHEN...From 4 PM this afternoon to 4 PM PST Thursday. * IMPACTS...Strong winds and saturated soils could blow down trees and power lines resulting in widespread power outages. Strong winds will cause impacts to loose and unsecured items, including temporary structures and holiday decorations. Difficult travel conditions are expected, especially for high profile vehicles. * ADDITIONAL DETAILS...Two periods of strong wind gusts expected tonight into Wednesday morning and again Wednesday night into Thursday, with a lull during the day on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. Take time now to prepare for potential power outages. && $$ For more information, visit us at www.weather.gov/sto/ NR
3 follow-up statements
387 WWUS76 KSTO 232133 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 133 PM PST Tue Dec 23 2025 CAZ015>019-066-067-250000- /O.CON.KSTO.HW.W.0002.251224T0000Z-251226T0000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Paradise, Modesto, Jackson, Redding, Marysville/Yuba City, Red Bluff, Sacramento, Fairfield/Suisun, Oroville, Grass Valley, Stockton, and Chico 133 PM PST Tue Dec 23 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Carquinez Strait and Delta, Sacramento Valley, Motherlode, Northeast Foothills, and Northern San Joaquin Valley. * WHEN...Until 4 PM PST Thursday. * IMPACTS...Strong winds and saturated soils could blow down trees and power lines resulting in widespread power outages. Strong winds will cause impacts to loose and unsecured items, including temporary structures and holiday decorations. Difficult travel conditions are expected, especially for high profile vehicles. * ADDITIONAL DETAILS...Two periods of strong wind gusts expected tonight into Wednesday morning and again Wednesday night into Thursday, with a lull during the day on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. Take time now to prepare for potential power outages. && $$ For more information, visit us at www.weather.gov/sto/ JS
175 WWUS76 KSTO 241724 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 924 AM PST Wed Dec 24 2025 CAZ015>019-066-067-260000- /O.CON.KSTO.HW.W.0002.000000T0000Z-251226T0000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Red Bluff, Fairfield/Suisun, Stockton, Grass Valley, Modesto, Chico, Paradise, Jackson, Oroville, Marysville/Yuba City, Sacramento, and Redding 924 AM PST Wed Dec 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Carquinez Strait and Delta, Sacramento Valley, Motherlode, Northeast Foothills, and Northern San Joaquin Valley. * WHEN...Until 4 PM PST Thursday. * IMPACTS...Strong winds and saturated soils could blow down trees and power lines resulting in widespread power outages. Strong winds will cause impacts to loose and unsecured items, including temporary structures and holiday decorations. Difficult travel conditions are expected, especially for high profile vehicles. * ADDITIONAL DETAILS...Lull in activity through today, with strong wind gusts expected tonight into Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. Take time now to prepare for potential power outages. && $$ For more information, visit us at www.weather.gov/sto/ JS
916 WWUS76 KSTO 251945 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1145 AM PST Thu Dec 25 2025 CAZ015>019-066-067-261800- /O.CAN.KSTO.HW.W.0002.000000T0000Z-251226T0000Z/ /O.NEW.KSTO.WI.Y.0018.251225T1945Z-251226T1800Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Jackson, Paradise, Stockton, Grass Valley, Marysville/Yuba City, Oroville, Chico, Sacramento, Red Bluff, Modesto, Redding, and Fairfield/Suisun 1145 AM PST Thu Dec 25 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Carquinez Strait and Delta, Sacramento Valley, Motherlode, Northeast Foothills, and Northern San Joaquin Valley. * WHEN...Until 10 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High Wind Warning was downgraded to the Wind Advisory. Breezy southerly winds are expected, with the strongest this evening and overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ JS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Dec 22, 1:20 PM PST, 15 hours 36 minutes earlier. Its key messages:
- Series of atmospheric rivers will bring major holiday travel impacts from periods of heavy rain, heavy mountain snow, and gusty winds throughout the week.
- High snow levels begin falling from late Tuesday onward. Heaviest snow is expected Wednesday and Thursday, with snowfall rates of 1-2" per hour at times.
- Periods of heavy rainfall are anticipated across the Valley and lower foothills with additional flood impacts possible through the end of the week.
- Gusty southerly winds arrive mid to late week, with the strongest wind gusts on Wednesday and Thursday.
Area forecast discussion, Dec 22, 1:20 PM PST, 15 hours 36 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 120 PM PST Mon Dec 22 2025 For additional details on weather and expected impacts over the next 7 days, please visit weather.gov/sto/briefing. .KEY MESSAGES... - Series of atmospheric rivers will bring major holiday travel impacts from periods of heavy rain, heavy mountain snow, and gusty winds throughout the week. - High snow levels begin falling from late Tuesday onward. Heaviest snow is expected Wednesday and Thursday, with snowfall rates of 1-2" per hour at times. - Periods of heavy rainfall are anticipated across the Valley and lower foothills with additional flood impacts possible through the end of the week. - Gusty southerly winds arrive mid to late week, with the strongest wind gusts on Wednesday and Thursday. && .DISCUSSION... ...Today-Tuesday... A longwave trough continues digging offshore of central California this afternoon introducing a broad fetch of atmospheric river moisture to interior NorCal. As the latest in a series of embedded shortwaves travels northward, scattered showers will follow suit, with most precipitation through this evening expected from Interstate 80 northward. As this area of precipitation trends northward, there will be some additional potential for locally heavier rainfall rates in the northern Sacramento Valley from this afternoon through the overnight hours. By Tuesday, the longwave trough looks to deepen over the Pacific as the shortwave trough departs the region. While showers are expected to linger into Tuesday morning across the northern Sacramento Valley and surrounding terrain, a brief lull in widespread precipitation is anticipated through much of Tuesday afternoon. As the longwave trough gradually makes a shift toward the coast later in the day Tuesday, southerly winds will become breezy through the afternoon with precipitation chances increasing by late afternoon. Snow levels are expected to remain around 7000-8000 feet through Tuesday. ...Wednesday through Friday... The aforementioned trough will continue a gradual onshore push through the mid to late week time frame alongside a deeper atmospheric river moisture surge. This will introduce additional periods of widespread heavy rain, heavy mountain snow, and gusty southerly winds through the end of the week. Additionally, isolated to scattered thunderstorms will be possible at times from midday Wednesday through Thursday evening. Despite initially high snow levels early Wednesday morning, a rapid drop to snow levels around 5500-6500 feet is anticipated by mid morning on Wednesday as the offshore system approaches and pulls colder air into the region. Snow levels then look to stabilize through early Thursday morning before rapidly dropping again to around 4500 to 5500 feet along the Sierra and to around 3500 feet for the Coast Range and Shasta County mountains from midday Thursday through Friday. Heaviest periods of widespread precipitation are currently expected on Wednesday and Thursday, with a gradual decrease in areal extent and intensity on Friday. Similarly, strongest winds associated with this storm are anticipated on Wednesday and Thursday, remaining breezy on Friday. As a result, a Flood Watch in effect through Friday and a High Wind Watch in effect through Thursday remain in place for lower elevations, with a Winter Storm Warning in effect from Tuesday evening through Friday evening for the Sierra/southern Cascades and portions of the Coast Range and Shasta County mountains. Given the magnitude of expected rainfall, mountain snowfall, and gusty winds, major travel impacts affecting the holiday travel period are anticipated throughout the week. The most favorable travel window at this time is expected through Tuesday afternoon. A combination of dangerous mountain travel conditions from heavy, wet snow and gusty winds and periods of difficult travel at lower elevations from heavy rain, gusty winds, and thunderstorm chances is likely Wednesday through Friday. If you have travel plans this week plan ahead, make alternate routes, have backup plans, and carry safety kits with you in case of emergency. If you see flooded areas, turn around don't drown. ...Saturday through Monday... By Saturday, the longwave trough is forecast to eject out of NorCal with a trend toward drier weather looking likely through the weekend and into early next week. As the system is departing the area on Saturday, there will be some potential for breezy to gusty north winds in the Valley, but exact details remain uncertain. Otherwise, with some indications for ridging to build in by early next week, there will at least be a chance for Valley fog to return the region. && .AVIATION... Areas of MVFR/IFR/LIFR in precipitation and low ceilings across the southern Sacramento Valley, Delta, and Sierra primarily along and south of I-80 through this afternoon and early evening, then activity shifts northward across the northern/central Sacramento Valley and adjacent terrain. Brief lull in activity tomorrow across most areas, except for the northern Sacramento Valley and adjacent terrain. Potential for MVFR/IFR/LIFR ceilings and/or visibilities in dense fog/mist across portions of the southern Sacramento Valley and northern San Joaquin Valley after 06z-12z Tuesday. Increased southerly winds after 18z Tuesday, strongest after 00z Wednesday with sustained winds 20 to 30 kts and gusts 35-50 kts in the Valley and foothills. Southwesterly wind gusts up to 40-55 kts over the mountains after 18z Tue - 00z Wednesday. && .STO WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday afternoon for Burney Basin / Eastern Shasta County-Carquinez Strait and Delta-Central Sacramento Valley-Motherlode-Mountains Southwestern Shasta County to Western Colusa County-Northeast Foothills/Sacramento Valley- Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County-Southern Sacramento Valley- West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Storm Warning from 10 PM Tuesday through 10 PM PST Friday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Storm Warning from 4 PM Wednesday to 10 PM PST Friday for Burney Basin / Eastern Shasta County-Mountains Southwestern Shasta County to Western Colusa County-Shasta Lake Area / Northern Shasta County. High Wind Watch from Tuesday afternoon through Friday afternoon for Carquinez Strait and Delta-Central Sacramento Valley- Motherlode-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
Nearby
High Wind Warnings in California, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.